Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Painful lower back, disc in MRI , had breast cancer, breast and lymph nodes removed, chemo and radiotherapy, gall bladder removed, fractured neck & ribs in accident

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
Hi,I am 72y/o female 4ft 11inches and 150lbs.
8 yrs ago I had breast cancer. Breast and lymph glands removed.
I could only take a small dose of chemo as it was damaging me but, I got the full dose of radiotherepy. Shortly after I had my gall bladder removed as they discovered stones.
28yrs ago I was in a car crash fractured my neck in several places
brocken ribs and the usual cuts and bruises.
6months ago I had a couple of small groaths removed from under left ribs but, nothing to worry about. They will repeat the proceedure in 3 years.
The last 3 months i have an extremely painful lower back. MRI showed a disc!
Now I feel as though I am plugged into an electrical socket! I can't touch my arms or legs without getting a shock, this is all day every day for 6 weeks. When i try to sleep at night there is a shock(painful) going up my back and into my head, I wake up screaming!
Posted Thu, 3 May 2012 in Brain and Spine
 
 
Answered by Dr. Shiva Kumar R 2 hours later
Hello and thanks for the query

Regarding the presence of back pain and electric shock like sensations in the arms and legs indicates problem in the posterior column of the spinal cord. It can occur in variety of conditions like multiple sclerosis, transverse myelitis, trauma, radiation myelopathy, subacute combined degeneration), and compression of the spinal cord. This may also appear during or following high dose chemotherapy and in the early post radiation periods. Rarely can occur after discontinuing antidepressants like fluoxetine.

I personally feel in you it may be due to Vit B12 deficiency or compression of the spinal cord due to spondylosis. I advise you to check your B12 levels if low to start replecement therapy. If there is evidence for spincal cord compression opinion from a Neurosurgeron is beneficial. Drugs like Gabapentin, Pregabalin and Tryptomer can be used after consulting your GP to reduce the shock like sensations.

I thank you again for the query and hope my response has served to be helpful and informative. If there are any additional concerns please let me know.

Sincerely,

Dr Shiva Kumar R
Above answer was peer-reviewed by
 
Follow-up: Painful lower back, disc in MRI , had breast cancer, breast and lymph nodes removed, chemo and radiotherapy, gall bladder removed, fractured neck & ribs in accident 2 hours later
I also have a back itch for 3mths and it is driving me crazy! I can't sleep and i try not to scratch. The dermatologest has given me many oitments and creams but nothing works. He called it lichtus something.
What else can be done? Can you help? XXXXXXX XXXXXXX
 
 
Answered by Dr. Shiva Kumar R 10 hours later
Thanks for getting back to me.

Regarding the skin problems, best person is your Dermatologist. I will be happy to address any Neurology related problems. I am sorry about this.

I thank you again for the query. If there are any additional concerns please let me know.

Sincerely,

Dr Shiva Kumar R
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor